MAUDE Adverse Event Report: MEDTRONIC IRELAND SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC IRELAND SPRINTER OTW; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPR1512W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician attempted to use a sprinter otw balloon catheter to treat a heavily calcified lesion in the rca.The balloon was flushed and prepped prior to use.Resistance was noted when advancing the device due to previous isr and heavy calcification.The balloon was inserted into the vessel.On the third inflation of 14 atm for 6 seconds (1520pm), the balloon burst.The balloon rupture occurred at nominal pressure.The balloon was removed from the patient and examined to ensure all material was accounted for and none was left in the vessel.Subsequent balloon sizes were used to open the isr.The procedure was completed with a stent in stent.No adverse patient effect occurred and the patient is reported to be good.A euphora balloon was also used.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER OTW
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7221016
Report Number9612164-2018-00150
Device Sequence Number2379030
Product Code LOX
UDI-Device Identifier00885074197012
UDI-Public00885074197012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue NumberSPR1512W
Device Lot Number0008861754
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR